Heavy Rain, Limestone
- When
- July 6, 1:55 PM CST
- Where
- Limestone County, 3 mi E of Athens
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -86.927
Minor street flooding was reported with three inches of water covering a portion of Highway 72.
Scattered intense thunderstormd developed during the mid afternoon hours lasting into the evening. The thunderstorms produced intense rainfall rates leading to urban street flooding and two flash flood events.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Scattered intense thunderstormd developed during the mid afternoon hours lasting into the evening. The thunderstorms produced intense rainfall rates leading to urban street flooding and two flash flood events.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 6, 1:19 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 219 PM CDT FRI JUL 6 2007 .DISCUSSION... SIGNIFICANT CONVECTION DEVELOPED ACROSS THE FA LATE THIS MORNING AND IS CONTINUING NOW INTO THE EARLY AFTERNOON. FCST SNDGS...RUC/NAM/GFS...ALL SHOW NEARLY MOIST ADIABATIC PROFILES IN OUR AREA...THUS AM NOT ANTICIPATING SEVERE WX THIS AFTN/EVENING. WET BULB ZERO VALUES ARE 13KT-14KT SO HAIL SHOULDNT BE A PROBLEM WITH STORMS. WEAK ENVIRONMENTAL FLOW AND RELATIVELY HIGH HUMIDITY VALUES THROUGH THE COLUMN...SUGGEST WIND GUST POTENTIAL UP TO 30KTS. SO...GIVEN WEAK MOVEMENT AND HIGH PW VALUES...MAIN THREAT FROM STORMS TODAY IS FOR HEAVY RAINFALL POTENTIAL...AND LOCALIZED FLOODING ESPECIALLY IN LOW- LYING AND URBAN AREAS. OTHERWISE...WEATHER SET UP EARLY THIS AFTERNOON SHOWS AN U/L LOW OVER THE SOUTHERN PLAINS EXTENDING EASTWARD INTO THE SOUTHERN MS VALLEY. A SFC FRONTAL BOUNDARY WAS LYING ACROSS TENNESSEE...GENERALLY ALONG AND NEAR THE I-40 CORRIDOR...WITH A LOW PRESSURE CENTER LOCATED NEAR THE ARKLATEX. MAIN FORECAST CHALLENGE FOR THE SHORT TERM CENTERED AROUND THE SUBSEQUENT MOVEMENT OF THE U/L SHORT WAVE OVER TX AND ITS IMPACTS ACROSS OUR FA. ONGOING DISCREPANCY BETWEEN MODEL PROGS IN HANDLING OF THIS FEATURE ACROSS THE MID SOUTH ON SAT/SUN...WITH THE GREATEST DIFFERENCES RESULTING ON SUNDAY. 12Z NAM SHOWED SLOWER PROGRESSION OF U/L SHORT WAVE AND STRONG PVA ACROSS OUR AREA ON SUNDAY. GFS/UKMET WERE MUCH QUICKER AND SLIGHTLY FURTHER SOUTH WITH PLACEMENT OF THIS FEATURE. 12Z NAM APPEARED TO HAVE THE BETTER INITIALIZATION OF U/L WINDS AND PLACEMENT OF SOUTHERN PLAINS TROUGH/GOM RIDGE THIS MORNING. ALSO...IT WAS NOTED THAT THE GFS WAS TENDING TO SLOW DOWN THE PROGRESSION OF THE U/L SHORT WAVE IN RECENT RUNS. ECMWF 12Z SOLN ALSO TENDS TO AGREE BETTER WITH THE NAM ON THE PLACEMENT AND TIMING OF U/L SHORTWAVE. SO...PREFERENCE WAS PLACED WITH NAM/ECMWF IN SHORT TERM. GIVEN DIFFERENCES WITH MODELS...DID NOT GO ALL OUT WITH NAM POPS/QPF SUGGESTIONS BUT TRENDED THAT WAY. THUS...KEPT IN SLIGHT CHANCE POPS IN NORTHERN AREAS ON SUNDAY...AND BUMPED UP TO CHANCE POPS IN SE AREAS. FOR THIS WEEKEND...NAM SNDGS...WHICH WAS MORE THE MODEL OF CHOICE...SHOWED A CONTINUATION OF MOSTLY MOIST ADIABATIC PROFILES THROUGH THE PERIOD. SO...SEVERE WX CHANCES DO NOT LOOK VERY HIGH...BUT SIGNIFICANT RAINFALL COULD RESULT IN SOME AREAS. THIS LOOKS TO BE THE BEST CHANCE FOR BENEFICIAL RAINFALL THE AREA HAS SEEN FOR QUITE SOME TIME. .LONG TERM (MONDAY THROUGH FRIDAY)... BERMUDA HIGH IN WESTERN ATLANTIC AND LONG FETCH SFC STREAMLINES ALLOWING FOR TROPICAL MOISTURE TO REMAIN INTACT IN THE SOUTHEAST THROUGH THE PERIOD. THUS...DEW POINTS ARE EXPECTED TO REMAIN MOSTLY IN THE UPPER 60S/LOW 70S THROUGH THE PERIOD. LONG WAVE RIDGE WILL BUILD IN THE WEST WITH TROUGH DEEPENING IN THE EAST GRADUALLY THROUGH THE PERIOD. SHORT WAVE ENERGY IN THE CENTRAL PLAINS WILL BRUSH BY THE SOUTHEAST PERIODICALLY. THIS...COMBINED WITH HIGH SFC DEW POINTS WILL ALLOW FOR INCREASED AFTN/EVENING INSTABILITY AND TYPICAL DIURNAL TSRA DEVELOPMENT. LONG RANGE MODEL SUITE IS STILL INSISTENT ON PUSHING AN UNCHARACTERISTIC MID SUMMER SFC FRONT THROUGH THE AREA AROUND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 89 70 91 / 30 40 30 30 SHOALS 70 89 71 92 / 30 40 30 20 CULLMAN 70 88 70 90 / 30 40 30 30 FAYETTEVILLE 69 88 69 89 / 20 40 20 20 ALBERTVILLE 69 89 70 92 / 30 40 30 30 FORT PAYNE 69 88 67 93 / 30 40 30 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 03/KDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT FRI JUL 6 2007 ALZ001>010-016-TNZ076-096-097-070400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 105 PM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THROUGH EARLY THIS EVENING. HEAVY RAINFALL WILL BE THE MAIN THREAT AS A VERY MOIST TROPICAL ENVIRONMENT EXISTS. MOVEMENT OF STORMS WILL GENERALLY BE SOUTH AT AROUND 10 MPH. DUE TO THE SLOW-MOVING NATURE OF THE ACTIVITY...PERSISTENT HEAVY RAIN OVER THE SAME AREAS COULD LEAD TO MINOR LOWLAND FLOODING AND PONDING OF WATER ON ROADS. IN ADDITION TO THE HEAVY RAIN...ISOLATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. MOST OF THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER DISTURBANCE APPROACHING FROM THE WEST IS EXPECTED TO CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE AFFECTING THE TENNESSEE VALLEY THROUGHOUT THE WEEKEND. TYPICAL SUMMERTIME AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG/DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1215 PM CDT FRI JUL 6 2007 ALZ006-061800- MADISON- 1215 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MADISON COUNTY UNTIL 100 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HAZEL GREEN...DRIFTING SOUTH AT 10 MPH. HEAVY RAIN...PEA TO DIME SIZE HAIL...AND BRIEF WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. ESTIMATED RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE SEEN WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HAZEL GREEN. GLADSTONE. TONEY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT FRI JUL 6 2007 ALZ009-061830- JACKSON- 1244 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN JACKSON COUNTY UNTIL 130 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEW MARKET TO 5 MILES WEST OF SCOTTSBORO...MOVING SOUTHWEST AT 10 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF 1/2 TO 1 INCH PER HOUR ARE POSSIBLE. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLYTREE. TRENTON. LIM ROCK. GARTH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 110 PM CDT FRI JUL 6 2007 ALZ006-009-061900- JACKSON-MADISON- 110 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME WEST CENTRAL JACKSON AND EAST CENTRAL MADISON COUNTIES UNTIL 200 PM CDT... AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5 MILES NORTH OF GURLEY...MOVING SOUTHWEST AT 10 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GARTH. GURLEY. HAMPTON COVE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT FRI JUL 6 2007 TNZ076-096-097-061900- FRANKLIN-LINCOLN-MOORE- 121 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME WESTERN FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 200 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG TO FAYETTEVILLE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE. MARBLE HILL. HURDLOW. HARMONY. SMITHLAND. LEXIE CROSSROADS. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 149 PM CDT FRI JUL 6 2007 ALZ010-061915- DE KALB- 149 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DEKALB COUNTY UNTIL 215 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSVILLE...MOVING SOUTHWEST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLINSVILLE. SKIRUM. CROSSVILLE. RODENTOWN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 232 PM CDT FRI JUL 6 2007 ALZ016-062015- CULLMAN- 232 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GOOD HOPE...MOVING EAST-SOUTHEAST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. PERSISTENT HEAVY RAIN WILL ALSO CAUSE MINOR LOW LAND FLOODING AND PONDING OF WATER ON ROADWAYS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CULLMAN. BALDWIN. SOUTH VINEMONT. GOOD HOPE. PHELAN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
The Northeast Alabama radar (KHTX), 78 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
2 heavy rain, 2 flash flood. Local standard time, as filed.
Minor street flooding was reported with three inches of water covering a portion of Highway 72.
Flash flooding was reported along Lee Street in Decatur flooding at least one vehicle.
Rainfall of 2.07 inches fell in one hour.
Minor flash flooding was reported on roads in north Florence. Flash flooding was also reported within the Highway 20 underpass near downtown which was barricaded. Several other roads were reported barricaded due to rising water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48017, 48018, 48019, 48016.